Ask a doctor

Can Accidentally Getting Latisse in Your Eyes Damage Your Vision?

I mistooi my bottle of Latisse for my eyedrops and placed a full drop in each eye. Today my eyes are irritated and my vision is blurry. Will the blurriness go away? Is there anything I should do?

Doctor Answers (5)

Can Accidentally Getting Latisse in Your Eyes Damage Your Vision?

+1

You should avoid doing this as Latisse is meant to be used on the lashes. However, one episode of getting Latisse in your eye should not cause you any long term issues. I hope this information is helpful.

Stephen Weber MD, FACS


Denver Facial Plastic Surgeon
5.0 out of 5 stars 44 reviews

Latisse in the eyes.

+1

A single episode of Latisse into the eye will not damage your eye. There have been rare reported cases of darkening of the iris with prolonged use. THis drug was actually used for glaucoma and the noted side effect was longer eyelashes and that is how it came to be a cosmetic treatment.

Brian J. Lee, MD
Fort Wayne Plastic Surgeon
5.0 out of 5 stars 9 reviews

Getting Latisse in your eyes

+1

Well of course this isn't ideal, but it's fine. My daughter did this exact same thing one day and called me in a panic. It's not a problem and poses no issues as Latisse was originally used for direct use in the eyes to treat glaucoma. Your eyes are probably irritated and blurry from what you were trying to use the eye drops for, not from the Latisse.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

Artificial tears

+1

Using some artificial tears for a couple days may make your eyes feel better. The Latisse drops were actually developed from glaucoma and are purposefully used in the eyes. Placing a drop in each eye once will have absolutely no long term sequelae for your eyes.

 

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

Safety of Latisse in the eyes

+1

Getting Latisse in your eyes should not damage your vision. Even when Latisse is properly applied as directed to the upper eyelid margin using the supplied applicator, the eye is still exposed to a very small amount of Latisse. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. In the clinical trials for Latisse, the most common side effects were redness, irritation and itching which resolved upon discontinuation of the medication. You should see your ophthalmologist if the irritation and blurriness persist.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.